Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online
Ask a Urologist   »  

6 year son on antibiotic for uti. Having painful urination, bowel movements and stomach ache. What is causing this?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1800 Questions
Question
My 6 yr son is on antibiotic for uti. Still complaints of pain when urinating, stomach ache, painful bowl movement, and today colorless urine. Not yellow just looks like clear water . And back pain. Following up with ped er tomorrow . Pain is gone one day and worse the next.
Posted Wed, 10 Oct 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Ratnakar Kini 11 minutes later
Hi,

Thanks for the query.

I am Dr.Ratnakar Kini and I would be answering your question.

I went through your question and understand that your son is having Urinary Tract Infection (UTI) and is under treatment for it. I would like to have some more information before I can give my opinion.

1. What tests were done?
2. Was urine culture sensitivity test done? What organism was grown in the culture and to which antibiotic was it sensitive?
3. What antibiotic is he taking now and for how long?
4. Is he having blood and mucus diarrhea?
5. Is this the first episode of UTI?
6. Is he having phimosis (difficulty in retracting the foreskin)?
7. Was ultrasound scan of the abdomen done?

Kindly get back to me with the answers and I would give my final opinion.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: 6 year son on antibiotic for uti. Having painful urination, bowel movements and stomach ache. What is causing this? 1 hour later
He also told me he had pain in scrotum area and grabs stomach in pain. Stinging feeling when urinating. No fever, or vomitting.

1. What tests were done? Urine/ blood count
2. Was urine culture sensitivity test done? Yes and appeared normal per quick care dr. 
What organism was grown in the culture and to which antibiotic was it sensitive? Unknown
3. What antibiotic is he taking now and for how long?cephalexin 6ml 3x per day 7 days since last Friday.

4. Is he having blood and mucus diarrhea? Unknown

5. Is this the first episode of UTI? Yes
6. Is he having phimosis (difficulty in retracting the foreskin)? No I don't think so, he's circumcised.
7. Was ultrasound scan of the abdomen done? No not yet, dr. Said pain was indicative of bladder or appendicitis issues.

Thank you
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Hi,

Thanks for the additional information provided.

Since the urine culture did not show any organisms, it unlikely that he has UTI.

The cephalexin he has been taking for 7 days can cause Clostridium difficile infection which can cause painful bowel movements. It can be confirmed with stool tests. If confirmed, he may have to take medications for that.

The stinging feeling while urinating may indicate urethritis. He might be having cystitis also.
A repeat urine culture and an ultrasound examination should be done for further evaluation.

Discuss about these options with his treating doctor.

I hope that answers your question. If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: 6 year son on antibiotic for uti. Having painful urination, bowel movements and stomach ache. What is causing this? 5 hours later
On the way to dr. He told me his stool was runny last night and reddish he thinks a little blood. I didn't see because he flushed already. Thanks for your time and advice.

 
 
Answered by Dr. Ratnakar Kini 1 hour later
Hi,
Let me know if you have any other queries, else you may close the discussion there and rate my answer and rate it.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor